I have high blood pressure and take cetrizine hcl to stop constant post nasal drip. Could the cetrizine be contributing to the high blood pressure and if so how many points could it be adding to my bp.
No, cetrizine is unlikely to be causing an increase in your blood pressure.
High blood pressure can be due to genetic factors or due to some disease. You could also have high blood pressure without a cause or essential hypertension. To diagnose this you need to eliminate the various causes of hypertension. Recent head injury, hyperthyroidism, renal artery stenosis (by dopplar studies or MRI), abnormal kidney function (by kidney function tests), hyper function of adrenals, Cushing’s syndrome, abnormal liver function etc need to be ruled out. You should consult a cardiologist for high BP. To diagnose the cause tests like kidney function, liver function, lipid profile, thyroid, adrenal gland function, EKG, ECHO, tread mill etc are done. If no cause is found then what you have is essential hypertension. The doctor will need to adjust the type and dose of medication. This may need a few trials before a medication that suits you is adjusted at an optimal dose. Keep a morning evening record of your blood pressure for a few days. If your blood pressure remains high after medication, then there are two possibilities. Either the medication is not suiting you. OR there is some underlying cause which needs to be eliminated. Apart from medication you need to eat healthy, exercise regularly as advised by the cardiologist, reduce salt intake, take alcohol with caution or better avoid, quit smoking if you do and reduce total calorie intake in a day, maintain your weight, cholesterol and lipids under control. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.